Abelian groups of continuous functions and their duals

Katsuya Eda, Shizuo Kamo, Haruto Ohta*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

21 Citations (Scopus)


Let A* = Hom (A, Z) for an Abelian group A, were Z is the group of integers. A* is endowed with the topology as a subspace of ZA. Then, for a 0-dimensional space X and an infinite cardinal κ the following are equivalent. (1) There exists a free summand of C(X, Z) of rank κ; (2) there exists a subgroup of C(X, Z)* isomorphic to Zκ; (3) there exists a compact subset K of βNX with w(K)≥κ; (4) there exists a compact subset K of C(X, Z)* with w(K)≥κ. There exist groups A such that A* is a subgroup of ZN and A* is not isomorphic to A***.

Original languageEnglish
Pages (from-to)131-151
Number of pages21
JournalTopology and its Applications
Issue number2
Publication statusPublished - 1993 Nov 26
Externally publishedYes


  • Abelian group
  • Compact
  • Continuous function
  • Dual
  • N-compact
  • Reflixivity

ASJC Scopus subject areas

  • Geometry and Topology


Dive into the research topics of 'Abelian groups of continuous functions and their duals'. Together they form a unique fingerprint.

Cite this